Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Experiencing fatigue, dizziness, headache and pain in legs and arms. Could it be fibromyalgia?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
I am a 30 year old male. I have been experiencing extreme fatigue, dizziness (bumping into walls etc), brain fog, morning/evening headaches, sharp pains in legs and arms (plus feet and hands), feeling of weakness, and extreme negative reactions/intolerance to exercise and alcohol. I really struggle to speak in the morning for about 3 hours because my voice seems to be almost none existent. I find it almost impossible to get out of bed in the mornings. All of the above symptoms seem to worsen when I am lay down. I have got confirmed diabetes and hypothyroidism but have been reassured that these ailments are well controlled. I am extremely worried I may have a neurological issue or something similar that is being overlooked. I have had an MRI scan due to headaches but nothing was presented. Would an MRI automatically pick up things like Chiari Malformation, Pituitary tumours or other such conditions?! I also worry about things like Fibromyalgia.
Posted Wed, 8 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Pratap Sanchetee 11 hours later
Thanks for writing in.
You can be rest reassured that the MRI scan will pick up an abnormal structure in the brain unless it is extremely small.
Your symptom complex is not suggestive of a neurological disorder. Rather, it suggests that you are under depression or anxiety. However, before consulting a psychiatrist, please do check for the status of diabetes (sugar, Hb1AC) and thyroid profile. Try to relax and pursue some hobbies, prayer, or meditation. They may help you to some extent in addition to medicine.
Hope this helps. Let me know if you need any more information.
Dr. Pratap
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor